MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ LUER ACCESS SPLIT-SEPTUM; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ LUER ACCESS SPLIT-SEPTUM; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385101
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd q-syte¿ luer access split-septum had a valve dysfunction.This was discovered after use.The following information was provided by the initial reporter: valve dysfunction.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: received a q-syte assembly connected to an extension set with no packaging information.A review of the device history record revealed no irregularities during the manufacture of the reported lot.Visual examination: the q-syte assembly was severely occluded with patient residue (blood) (the unit was flushed with bleach/water solution).A small tear was observed on the slit of the septum top disk.Tears were observed on the slit of the bottom septum disk (dissected after leak test).No damage was found on the column wall (dissected after observation and leak test).Water-leak test: the unit was tested by connecting the male luer end of the q-syte to the water-leak fixture.The unit was tested on both the actuated and the unactuated positions.No leakage was observed on any of the components of the unit on either of the positions.Conclusion(s): root cause not determined ¿ a definite source that caused the damage (tears) on the top and bottom slits could not be determined, this damage is normally attributed to incorrect usage or excessive actuation.Since the customer failed to explain what the detailed failure was a root cause was not determined.

Brand Name
BD Q-SYTE¿ LUER ACCESS SPLIT-SEPTUM
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9218094
Report Number9610847-2019-00636
Device Sequence Number19607029
Product Code FPA
UDI-Device Identifier30382903851011
UDI-Public30382903851011
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Catalogue Number385101
Device Lot Number8332626
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;